Acute renal damage in Acetaminophen poisoning

    Published on:August 2016
    Journal of Young Pharmacists, 2016; 8(4):505-506
    Letter to Editor | doi:10.5530/jyp.2016.4.32
    Authors:

    Faizan Mazhar1,2* and Shahzad Akram2

    1Department of Basic Medical Sciences, Prince Sultan Military College of Health Sciences, King Fahad Military Medical Complex, Dhahran, SAUDI ARABIA.

    2Department of Pharmaceutical care, King Abdulaziz Medical City, National Guard Health Affairs, Riyadh, SAUDI ARABIA.

    Abstract:

    Dear Sir,

    Acetaminophen is one of the most commonly used analgesic globally. It is first-line pharmacologic agent for the symptomatic treatment of mild to moderate pain recommended by WHO. Acetaminophen may act as a potent hepatotoxic and it is account for 5% of drug poisonings cases, being a frequent cause of acute liver failure.1 It is still little-known fact that acetaminophen poisoning can cause kidney injury, especially for those pharmacist who are at an early stage of clinical pharmacy career. Therefore this prompt us to provide two interesting cases of acetaminophen poisining with renal manifestions in which clinical pharmacists were active members of the care team. Read more. . .

    Article Download

     

    SCImago Journal & Country Rank

    Navigation